Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 133, NWS Paducah, KY

August 25, 2001Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Aug 25, 2001, 4:37 PM CDT for Wayne County, Missouri. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 25, 2001, 4:37 PM CDT (21:37 UTC)
Expired
Aug 25, 2001, 5:00 PM CDT
In force
23 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wayne County, MO

The radar

The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 4:44 PM CDTThunderstorm Wind 52 EColdwater, MOSeveral trees and utility poles were blown down around Highway 67 and Highway EE. Several tree limbs around 5 inches in diameter were blown down at Cascade.
Aug 25, 4:45 PM CDTHail 1.75Coldwater, MOReported near Highway 67 and Highway EE.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:30 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 25, 2:30 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT SAT AUG 25 2001

WILL MAKE THIS BRIEF DUE TO ONGOING WEATHER CONCERNS. PRIMARY
FORECAST CHALLENGE REMAINS THE CHANCE FOR PRECIPITATION THROUGH
SUNDAY.

MODELS IN FAIRLY GOOD AGREEMENT ON MOVEMENT OF H50 TROF/VORT LOBE
AND ASSOCIATED SURFACE FRONT...AND ARE IN BETTER AGREEMENT ON RAIN
CHANCES ALSO. EXPECT SCATTERED STRONG STORMS TO CONTINUE THIS
EVENING AS HEATING IS MAXIMIXED AND WEAK SHORT WAVE BUMPS UP AGAINST
THE REGION. UPPER SUPPORT DIMINISHES OVERNIGHT AS THE COLD FRONT
DROPS SOUTHEAST TOWARD THE OHIO RIVER BY MORNING. WITH MARGINAL
INTEGRATED MOISTURE...WILL HAVE TO INCLUDE SCATTERED
SHOWER/THUNDERSTORMS IN THE VICINITY OF THE SURFACE FRONT. THE FRONT
SHOULD CONTINUE SOUTHEASTWARD SUNDAY. BEST RAIN CHANCES WILL BE
EARLY NORTH/WEST...AND ALL DAY SOUTH/EAST. NO SEVERE WEATHER
EXPECTED DUE TO LACK OF UPPER SUPPORT AND DIURNAL TIMING OF THE
SYSTEM.

LOOKS HIGH AND DRY FROM MON THROUGH MID WEEK. SECONDARY FRONT
PROGGED BY THE ETA/NGM TO DROP SOUTHWARD INTO THE REGION BY
TUE...BUT NO RETURN FLOW AND LITTLE MOISTURE TO GO WITH IT. RIGHT
NOW WILL GO WITH INCREASED CLOUD COVER...BUT NO PRECIP.

WILL STICK CLOSE TO THE AVN/NGM MOS TEMPS.

.PAH...NONE.

MEFFERT

In the hours before

Special weather statement, Aug 25, 11:50 AM CDT, 4 hours 47 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-251900-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT SAT AUG 25 2001

THIS OUTLOOK COVERS SOUTHEAST MISSOURI...WESTERN KENTUCKY...SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA...AND IS VALID UNTIL 600 AM SUNDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD
STATE REGION THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS
COULD REACH SEVERE LEVELS.

A TROGH OF LOW PRESSURE EXTENDING THROUGH SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI WILL CONTINUE TO WORK ITS WAY SLOWLY EASTWARD
THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED
ALONG THIS BOUNDARY DURING THE MID AND LATE MORNING. AS HEATING
CONTINUES TO THE EAST OF THIS TROF...THE AIR WILL BECOME MORE
UNSTABLE...AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP. BECAUSE OF
THE VERY MOIST AND UNSTABLE AIR...A FEW OF THE THUNDERSTORMS COULD
REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS THE MAIN CONCERN.

STORM MOVEMENT WILL BE NORTHEAST AT 15 TO 20 MPH. DUE TO THE SLOW
MOVEMENT OF THE TROUGH...STORMS MAY MOVE REPEATEDLY OVER THE SAME
AREA...CREATING THE POTENTIAL FOR LOCALIZED FLOODING.

ANOTHER ROUND OF THUNDERSTORMS MAY OCCUR OVERNIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. WITH MOST OF THE UPPER LEVEL ENERGY
PASSING NORTH OF THE AREA...THE POTENTIAL FOR SEVERE
THUNDERSTORMS WILL REMAIN SMALL.

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT.

MEFFERT
Special weather statement, Aug 25, 12:45 PM CDT, 3 hours 52 minutes before
INZ081-082-085>087-KYZ018-251845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CDT SAT AUG 25 2001

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHWEST INDIANA...

AT 1245 PM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM NEAR PRINCETON...TO NEAR NEW HARMONY INDIANA. MOVEMENT WAS TO
THE NORTHEAST AT 20 MPH.

WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH
SMALL HAIL.

BRIEF HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS.

THE STORMS ARE BEING MONITORED FOR INTENSIFICATION...WHICH IS
POSSIBLE AS THEY MOVE NORTHEAST THROUGH SOUTHWEST INDIANA.

PEOPLE IN SOUTHWEST INDIANA SHOULD KEEP ABREAST OF THE WEATHER
SITUATION THIS AFTERNOON.

SPODEN
Local storm report, Aug 25, 1:42 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT SAT AUG 25 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0125 PM    BOONVILLE                 IN   0.75 INCH HAIL
08/25/01   WARRICK                        DIME SIZE HAIL REPORTED
                                          BY BOONVILLE LIBRARY.

0127 PM    BOONVILLE                 IN   60 MPH WIND GUST
08/25/01   WARRICK                        WIND GUSTS TO 60 MPH AND
                                          HAIL UP TO DIME SIZE
                                          REPORTED BY SPOTTER.
Local storm report, Aug 25, 3:22 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT SAT AUG 25 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0254 PM    CYPRESS                   IL   60 MPH WIND GUST
08/25/01   JOHNSON                        TREE TOPS BROKE OFF.
                                          REPORTED BY JOHNSON
                                          COUNTY SHERIFF.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:33 PM CDTSevere Thunderstorm WarningPAHJefferson57 min
Aug 25, 2:47 PM CDTSevere Thunderstorm WarningPAHJohnson, Pulaski28 min
Aug 25, 3:35 PM CDTSevere Thunderstorm WarningPAHPerry40 min
Aug 25, 4:00 PM CDTSevere Thunderstorm WarningPAHJefferson45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.